Alert archive / Nevada / Red Flag Warnings in 2025

Red Flag Warning 4, NWS Reno, NV

June 18, 20257 counties in Nevada; Lassen County, Madera County, Mono County, California

NWS Reno, NV issued this red flag warning at Jun 18, 2025, 12:38 PM PDT for 7 counties in Nevada; Lassen County, Madera County, Mono County, California. It took effect at Jun 19, 2025, 1:00 PM PDT. It was in force for 35 hr. 27 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jun 18, 2025, 12:38 PM PDT (19:38 UTC)
In effect from
Jun 19, 2025, 1:00 PM PDT
Expired
Jun 21, 2025, 12:00 AM PDT
In force
35 hr
Issued by
NWS Reno, NV

Counties Lassen County, CA, Madera County, CA, Mono County, CA, Churchill County, NV, Douglas County, NV, Lyon County, NV, Mineral County, NV, Pershing County, NV, Storey County, NV, Washoe County, NV

The radar

The Reno radar (KRGX), 60 km from the middle of the area, began a volume at 19:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 19, 8:01 PM PDTNON-TSTM WND GST 545 Nne Schurz, NVNDOT sensor measured a wind gusts of 54 mph at US-95 near Schurz.
Jun 19, 8:01 PM PDTNON-TSTM WND GST 545 Nne Schurz, NVNDOT sensor measured a wind gusts of 54 mph at US-95 near Schurz.
Jun 19, 8:32 PM PDTNON-TSTM WND GST 686 Nw Hawthorne, NVNDOT sensor measured a 68 mph wind gusts along US-95 at Walker Lake, NV.
Jun 19, 8:32 PM PDTNON-TSTM WND GST 686 Nw Hawthorne, NVMesonet station WLKNV 6.1 NW Hawthorne (NV DOT).
Jun 19, 8:32 PM PDTNON-TSTM WND GST 686 Nw Hawthorne, NVNDOT sensor measured a 68 mph wind gusts along US-95 at Walker Lake, NV.
Jun 19, 8:35 PM PDTNON-TSTM WND GST 611 N Hawthorne, NVCorrects previous non-tstm wnd gst report from 1 N Hawthorne. Max wind gust reported at Hawthorne Industrial Airport.
Jun 19, 8:35 PM PDTNON-TSTM WND GST 611 N Hawthorne, NVMax wind gust reported at Hawthorne Industrial Airport.
Jun 19, 8:35 PM PDTNON-TSTM WND GST 611 N Hawthorne, NVMax wind gust reported at Hawthorne Industrial Airport.
Jun 19, 11:55 PM PDTNON-TSTM WND GST 911 Nnw Mammoth Mountain, CAWind gust measured at Chair 1 at Mammoth Ski Resort.
Jun 20, 12:13 AM PDTNON-TSTM WND GST 891 Nnw Stateline, NVMesonet station LKSN2 Stateline Douglas.
Jun 20, 11:35 AM PDTNON-TSTM WND GST 1001 Nnw Mammoth Mountain, CACorrects previous non-tstm wnd gst report from 1 NNW Mammoth Mountain Ski Summit. Wind gust measured at Chair 1 at Mammoth Ski Resort.
Jun 20, 1:06 PM PDTNON-TSTM WND GST 661 Nne Washoe City, NVMesonet station SRNNV 3.7 NW Lakeview (NV DOT).
Jun 20, 1:27 PM PDTNON-TSTM WND GST 493 Ssw Sparks, NVASOS station KRNO Reno.
Jun 20, 2:20 PM PDTNON-TSTM WND GST 673 Sw New Washoe City, NVMesonet station WASNV 3.2 S Washoe City (NV DOT).
Jun 20, 2:23 PM PDTNON-TSTM WND GST 479 Ssw Lovelock, NVASOS station KLOL Lovelock.
Jun 20, 2:23 PM PDTNON-TSTM WND GST 565 Ese Gardnerville, NVMesonet station FISN2 Fish Springs.
Jun 20, 2:31 PM PDTNON-TSTM WND GST 611 Sw Washoe City, NVMesonet station WSVNV 1.3 SW Washoe City (NV DOT).
Jun 20, 2:35 PM PDTNON-TSTM WND GST 482 N Stead, NVAWOS station KRTS Reno Stead.
Jun 20, 2:56 PM PDTNON-TSTM WND GST 45Mount Rose Summit, NVMesonet station RSMNV Mount Rose Summit (NV DOT).
Jun 20, 3:15 PM PDTNON-TSTM WND GST 514 W Crowley Lake, CAAWOS station KMMH Mammoth June Lak.
Jun 20, 3:43 PM PDTNON-TSTM WND GST 591 Nnw Lakeview, NVMesonet station SRSNV 1.3 NW Lakeview (NV DOT).
Jun 20, 3:49 PM PDTNON-TSTM WND GST 651 Nnw Lakeview, NVMesonet station SR2NV 1.3 NW Lakeview (NV DOT).
Jun 20, 4:45 PM PDTNON-TSTM WND GST 624 Nnw Virginia City, NVMesonet station FW0451 VC Highlands.
Jun 20, 5:03 PM PDTNON-TSTM WND GST 614 Nnw Virginia City, NVMesonet station FMFNV 4.3 NW Virginia City (NV DOT).
Jun 20, 5:30 PM PDTNON-TSTM WND GST 828 Sw Nixon, NVMesonet station RGX Virginia Peak.
Jun 20, 5:56 PM PDTNON-TSTM WND GST 624 Wsw Dayton, NVMesonet station NEMNV 4.6 S Gold Hill (NV DOT).
Jun 20, 6:00 PM PDTNON-TSTM WND GST 861 Ese Mount Rose Summit, NVMesonet station SLIDE 0.9 E Mount Rose Summit (DRI).

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Reno, NV (KREV), launched 12:00Z, 7.6 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 12:00Z on 2025-06-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 12:00Z on 2025-06-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -17 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2367 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
-17 m²/s²
0-3 km storm-relative helicity
152 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

969 
WWUS85 KREV 181938
RFWREV

URGENT - FIRE WEATHER MESSAGE
National Weather Service Reno NV
1238 PM PDT Wed Jun 18 2025

CAZ274-278-NVZ420-421-423-429-458-200000-
/O.UPG.KREV.FW.A.0004.250619T2000Z-250621T0700Z/
/O.NEW.KREV.FW.W.0004.250619T2000Z-250621T0700Z/
Southern Mono County-Eastern Lassen County-
Northern Sierra Front including Carson City, Douglas, Storey,
Southern Washoe, Western Lyon, and Far Southern Lassen Counties-
Southern Sierra Front including Alpine, Northern Mono, Southern
Lyon, and Western Mineral Counties-
West Humboldt Basin in Pershing County-
Lahontan Basin including Churchill and Eastern Mineral Counties-
Northern Washoe County-
1238 PM PDT Wed Jun 18 2025

...RED FLAG WARNING IN EFFECT FROM 1 PM THURSDAY TO MIDNIGHT PDT
FRIDAY NIGHT FOR GUSTY WINDS AND LOW HUMIDITY FOR WESTERN
NEVADA, EASTERN LASSEN COUNTY, AND ALPINE AND MONO COUNTIES...

The National Weather Service in Reno has issued a Red Flag
Warning for gusty winds and low humidity, which is in effect from
1 PM Thursday to midnight PDT Friday night. The Fire Weather
Watch is no longer in effect.

* CHANGES...

* Affected Area...Fire Weather Zone 274 Southern Mono County, 
  Fire Weather Zone 278 Eastern Lassen County, Fire Weather Zone 
  420 Northern Sierra Front including Carson City, Douglas, 
  Storey, Southern Washoe, Western Lyon, and Far Southern Lassen 
  Counties, Fire Weather Zone 421 Southern Sierra Front 
  including Alpine, Northern Mono, Southern Lyon, and Western 
  Mineral Counties, Fire Weather Zone 423 West Humboldt Basin in 
  Pershing County, Fire Weather Zone 429 Lahontan Basin 
  including Churchill and Eastern Mineral Counties and Fire 
  Weather Zone 458 Northern Washoe County.

* Winds...For Thursday, southwest to west 15-25 mph gusting to
  30-40 mph. For Friday, southwest to west 20-25 mph gusting to
  40-45 mph. Wind prone areas Friday may reach 50-60 mph.

* Humidity...For Thursday, minimum humidity 8-15% in the 
  afternoon. For Friday, minimum humidity 5-15% in the 
  afternoon. Limited overnight recoveries Friday morning of 20-
  30%.

* Duration...For Thursday, 5 to 7 hours. For Friday, 6 to 9 
  hours.

* Impacts...The combination of gusty winds and low humidity can 
  cause fire to rapidly grow in size and intensity before first 
  responders can contain them.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Avoid outdoor activities that can cause a spark near dry
vegetation, such as yard work, target shooting, or campfires.
Follow local fire restrictions. Check weather.gov/reno for
updates and livingwithfire.info for preparedness tips.

&&

$$

http://weather.gov/reno
2 follow-up statements
687 
WWUS85 KREV 192150
RFWREV

URGENT - FIRE WEATHER MESSAGE
National Weather Service Reno NV
250 PM PDT Thu Jun 19 2025

CAZ274-278-NVZ420-421-423-429-458-210000-
/O.CON.KREV.FW.W.0004.000000T0000Z-250621T0700Z/
Southern Mono County-Eastern Lassen County-
Northern Sierra Front including Carson City, Douglas, Storey,
Southern Washoe, Western Lyon, and Far Southern Lassen Counties-
Southern Sierra Front including Alpine, Northern Mono, Southern
Lyon, and Western Mineral Counties-
West Humboldt Basin in Pershing County-
Lahontan Basin including Churchill and Eastern Mineral Counties-
Northern Washoe County-
250 PM PDT Thu Jun 19 2025

...RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT PDT FRIDAY
NIGHT FOR GUSTY WINDS AND LOW HUMIDITY FOR WESTERN NEVADA,
EASTERN LASSEN COUNTY, AND ALPINE AND MONO COUNTIES...

* Affected Area...Fire Weather Zone 274 Southern Mono County, 
  Fire Weather Zone 278 Eastern Lassen County, Fire Weather Zone 
  420 Northern Sierra Front including Carson City, Douglas, 
  Storey, Southern Washoe, Western Lyon, and Far Southern Lassen 
  Counties, Fire Weather Zone 421 Southern Sierra Front 
  including Alpine, Northern Mono, Southern Lyon, and Western 
  Mineral Counties, Fire Weather Zone 423 West Humboldt Basin in 
  Pershing County, Fire Weather Zone 429 Lahontan Basin 
  including Churchill and Eastern Mineral Counties and Fire 
  Weather Zone 458 Northern Washoe County.

* Winds...For today, southwest to west 15-25 mph gusting to 30- 
  40 mph. For Friday, southwest to west 20-25 mph gusting to 40- 
  45 mph. Wind prone areas Friday may reach 50-60 mph.

* Humidity...For today, minimum humidity 8-15% in the afternoon.
  For Friday, minimum humidity 5-15% in the afternoon. Limited
  overnight recoveries Friday morning of 20-30%.

* Duration...For today, 4 to 7 hours. For Friday, 6 to 9 hours.

* Impacts...The combination of gusty winds and low humidity can 
  cause fire to rapidly grow in size and intensity before first 
  responders can contain them.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Avoid outdoor activities that can cause a spark near dry
vegetation, such as yard work, target shooting, or campfires.
Follow local fire restrictions. Check weather.gov/reno for
updates and livingwithfire.info for preparedness tips.

&&

$$

http://weather.gov/reno
809 
WWUS85 KREV 200952
RFWREV

URGENT - FIRE WEATHER MESSAGE
National Weather Service Reno NV
252 AM PDT Fri Jun 20 2025

CAZ274-278-NVZ420-421-423-429-458-210700-
/O.CON.KREV.FW.W.0004.000000T0000Z-250621T0700Z/
Southern Mono County-Eastern Lassen County-
Northern Sierra Front including Carson City, Douglas, Storey,
Southern Washoe, Western Lyon, and Far Southern Lassen Counties-
Southern Sierra Front including Alpine, Northern Mono, Southern
Lyon, and Western Mineral Counties-
West Humboldt Basin in Pershing County-
Lahontan Basin including Churchill and Eastern Mineral Counties-
Northern Washoe County-
252 AM PDT Fri Jun 20 2025

...RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT
FOR GUSTY WINDS AND LOW HUMIDITY FOR WESTERN NEVADA, EASTERN
LASSEN COUNTY, AND ALPINE AND MONO COUNTIES...

* Affected Area...Fire Weather Zone 274 Southern Mono County, 
  Fire Weather Zone 278 Eastern Lassen County, Fire Weather Zone 
  420 Northern Sierra Front including Carson City, Douglas, 
  Storey, Southern Washoe, Western Lyon, and Far Southern Lassen 
  Counties, Fire Weather Zone 421 Southern Sierra Front 
  including Alpine, Northern Mono, Southern Lyon, and Western 
  Mineral Counties, Fire Weather Zone 423 West Humboldt Basin in 
  Pershing County, Fire Weather Zone 429 Lahontan Basin 
  including Churchill and Eastern Mineral Counties and Fire 
  Weather Zone 458 Northern Washoe County.

* Winds...Southwest to west 20-25 mph gusting to 40-45 mph. Wind
  prone areas may reach 50-60 mph at times.

* Humidity...Minimum humidity of 5-15% in the afternoon. Overnight
  recoveries improve to 50-80% Saturday morning outside of Mono 
  and Mineral counties. 

* Duration...6 to 9 hours.

* Impacts...The combination of gusty winds and low humidity can 
  cause fire to rapidly grow in size and intensity before first 
  responders can contain them.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Avoid outdoor activities that can cause a spark near dry
vegetation, such as yard work, target shooting, or campfires.
Follow local fire restrictions. Check weather.gov/reno for
updates and livingwithfire.info for preparedness tips.

&&

$$

http://weather.gov/reno

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Reno, NV wrote its last area forecast discussion before this red flag warning went out at Jun 18, 2:31 AM PDT, 10 hours 7 minutes earlier. Its key messages:

  • * The hottest temperatures of the next week occur today, with moderate HeatRisk today and Thursday. * Another round of even stronger winds return Thursday and Friday with more fire weather, recreation, and aviation concerns. * Continued cool, dry pattern will continue through at least the start of next week.
Area forecast discussion, Jun 18, 2:31 AM PDT, 10 hours 7 minutes before
Area Forecast Discussion
National Weather Service Reno NV
231 AM PDT Wed Jun 18 2025

.KEY MESSAGES...

* The hottest temperatures of the next week occur today, with
  moderate HeatRisk today and Thursday.

* Another round of even stronger winds return Thursday and Friday
  with more fire weather, recreation, and aviation concerns.

* Continued cool, dry pattern will continue through at least the
  start of next week.

&&

.DISCUSSION...

* With an upper ridge in place over the area, today's temperatures
  will increase well into the mid-90s in western NV, eastern
  Lassen, and lower Mono County. Highs in the 80s will be
  commonplace for eastern Sierra communities, with 70s in the
  higher elevations. Records are not likely today, but nonetheless
  it will be the hottest day for at least the next week. West to
  southwest winds will begin to pick up this evening, with gusts
  20-25 mph.

* By Thursday into the weekend, models and ensembles are in good
  agreement showing a deep, anomalously strong low pressure
  digging into the region. This will bring multiple days of strong
  winds, much cooler temperatures, and showers to northeast CA and
  northern Washoe County. This will cause likely impacts to
  aviation and any recreational activities on local lakes. For
  fire weather concerns, see Fire Weather section below.

* For Thursday, near-term models are showing an initial trough
  passing through the area. As gradients increase with the
  approaching system, gusty west to southwest winds will begin to
  materialize by the late morning and continue into the evening
  across much of western NV and the eastern Sierra. Wind gusts
  will approach 50-60 mph along Sierra peaks, while leeside
  valleys have around a 40-80% chance for gusts of at least 40
  mph. As the main upper low pressure moves closer on Friday,
  winds will increase further and become the strongest of the
  week. Models depict 700mb winds around 40-45kts, with the region
  in a favorable area of a 80-90kt upper level jet streak. Blended
  guidance has a 45-70% chance for gusts of at least 50 mph for
  wind prone areas in western NV, Lassen and Mono counties with a
  >50% chance for gusts of at least 60 mph along the mountain
  ridges. The main upper low swings into the are by Saturday,
  leading to a 40-60% chance for showers in northeast CA and
  northern Washoe County. Showers may reach as far south as Lake
  Pyramid and Pershing County.

* For the weekend through at least the middle of next week,
  ensembles still hint at a large scale trough pattern over the
  western US. Temperatures remain cool and below average through
  Tuesday. Gradual warming commences by mid-week, with
  temperatures returning to seasonal averages. The area remains
  dry during the long-term. -McKellar

&&

.AVIATION...

* Lighter winds today, generally variable in the morning; then
  west 10 kts with gusts to 15-20 kts this afternoon. Otherwise,
  VFR conditions prevail.

* The next period of increased winds is Thursday-Friday, with west
  to southwest winds sustained 15-25 kts with gusts to 30-35 kts
  at all western NV and eastern Sierra terminals. Ridge winds
  will increase upwards 45-55 kts on Thursday and 55-65 kts on
  Friday. This will likely result in mountain wave turbulence and
  LLWS for the eastern Sierra and western NV. -McKellar

&&

.FIRE WEATHER...

* The next period of fire weather concerns will begin Thursday
  into Saturday, with Friday showing the highest potential for strong
  wind gusts and low humidity. With widespread wind gusts 40 to
  50 mph and minimum humidities in the single digits to low teens,
  there will be several hours of critical fire weather concerns
  for a large portion of western Nevada and the lower elevations
  of northeastern CA each afternoon and early evening. Very poor
  overnight recoveries are likely for Thursday night into Friday
  morning. A Fire Weather Watch will be issued for Thursday
  through Friday, with Saturday still being analyzed for adding to
  the watch. -McKellar

&&

.REV Watches/Warnings/Advisories...
NV...Fire Weather Watch from Thursday afternoon through Friday
     evening NVZ420-421-423-429-458.

CA...Fire Weather Watch from Thursday afternoon through Friday
     evening CAZ274-278.

&&

The office that day

Everything else NWS Reno, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 18, 12:38 PM PDTLake Wind AdvisoryREVChurchill, Douglas, Lyon, Mineral, Pershing, Storey and 1 more32 hr
Jun 18, 12:38 PM PDTWind AdvisoryREVChurchill, Douglas, Lyon, Mineral, Pershing, Storey and 1 more58 hr

Nearby

Red Flag Warnings in Nevada, 2025Red Flag Warnings in California, 2025Every red flag warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.